MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-47-3509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Related: mfr #1038671-2024-00812 report 1 of 2.Additional manufacturer narrative- report 2 of 2.D4.It is unknown which device was implanted: sn (b)(6), 02-012-47-3509 - logic cr tib insert std, sz 3.5, 9 mm or sn (b)(6), 02-012-47-3509 - logic cr tib insert std, sz 3.5, 9 mm [both serial numbers for tibial insert are part of recall # z-0021-2022].D10.Concomitants: 2865251 02-010-03-0235 - logic cr femoral cem, left, sz 3.5; 02-012-45-3535 - lgc tibial fit tray cem sz 3.5f / 3.5t; 200-02-38 - three peg patella 38mm; 3870846 201-46-10 - holding pin headless 3" (4 pk).H3.Investigation results- the revision reported was likely the result of polyethylene wear, femoral loosening and osteolysis as stated in the operative notes.The prosthesis wear may have been due to malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, the reason for the reported prosthesis wear could not be confirmed as the devices were not returned for evaluation, and images/radiographs were unable to be obtained.The occurrence rate is ¿very low,¿ and the identified risk related to this failure is listed in the product labeling and is within the level assessed in the current risk management files.Two tibial inserts were invoiced for this patient¿s index surgery because it was a bilateral case.Since it is not possible to determine which of these devices were implanted in the patient¿s left knee, manufacturing data for both invoiced tibial inserts were reviewed.Sn: (b)(6)- exactech is not aware of any other complaints involving parts from this tibial insert¿s manufacturing lot of (b)(4) units.This specific tibial insert was packaged for approximately 3 years before being implanted.Sn: (b)(6)- exactech is not aware of any other complaints involving parts from this tibial insert¿s manufacturing lot of (b)(4) units.This specific tibial insert was packaged for approximately 2 years and 9 months before being implanted.These devices are used for treatment not diagnosis.There is no additional information available.
 
Event or Problem Description
It was reported via legal documentation that a patient had a left total knee arthroplasty and then experienced a revision surgical procedure approximately 8 years and 1 month after initial implant.Revision operative report-postoperative diagnosis: femoral loosening and extensive poly wear osteolysis.The patient was revised to competitor's devices.Patient developed persistent left knee pain and swelling, evidence of osteolysis and poly wear synovitis.There was moderate clear effusion and extensive poly wear synovitis.Extensive pitting and wear over portions of poly, consistent as the source of the osteolysis and wear.The femur has posterior osteolysis with large areas of loosening.The patellar component was maintained.The patient was awoken and transferred to pacu in stable condition.No complications.No images were provided.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d1/d2a/d2b, h6 (b, c, d codes).If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT STD, SZ 3.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19578116
Report Number1038671-2024-02051
Device Sequence Number17138854
Product Code JWH
UDI-Device Identifier10885862159243
UDI-Public10885862159243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-012-47-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale